Open Access
Translator Disclaimer
February, 1979 Gaussian and their Subordinated Self-similar Random Generalized Fields
R. L. Dobrushin
Ann. Probab. 7(1): 1-28 (February, 1979). DOI: 10.1214/aop/1176995145

Abstract

A large class of generalized random fields is defined, containing random elements $F$ of $\mathscr{J}'$, where $\mathscr{J}'$ is the dual of the Schwartz space $\mathscr{J} = \mathscr{J}(\mathbb{R}^\nu)$. Such a generalized random field is translation-invariant if $F\phi$ is the same as $F\psi$ for any translate $\psi$ of $\phi$; it is invariant under the renormalization group with index $_\kappa$ (or self-similar with index $_\kappa$) if $F\phi_\lambda = \lambda^{-\alpha}F\phi$ for all $\lambda > 0$ and $\phi \in \mathscr{L}$, where $\phi_\lambda$ is the rescaled test function $\phi_\lambda(x) = \lambda^{-\nu}\phi(x/\lambda)$. Recent work of several authors has shown that self-similar generalized random fields on $\mathbb{R}^\nu$, and self-similar random fields on $\mathbb{Z}^\nu$ which can be constructed from them, arise naturally in problems of statistical mechanics and limit laws of probability theory. They generalize the theory of stable distributions. Here the class of all translation-invariant self-similar Gaussian generalized random fields on $\mathbb{R}^\nu$ is completely described. By the discretization of such fields the class of self-similar Gaussian fields with discrete arguments (found by Sinai) is extended. Finally, a class of generalized random fields subordinated to the self-similar translation-invariant Gaussian ones is constructed. These non-Gaussian generalized random fields are Wick powers (multiple Ito integrals) of the Gaussian ones.

Citation

Download Citation

R. L. Dobrushin. "Gaussian and their Subordinated Self-similar Random Generalized Fields." Ann. Probab. 7 (1) 1 - 28, February, 1979. https://doi.org/10.1214/aop/1176995145

Information

Published: February, 1979
First available in Project Euclid: 19 April 2007

zbMATH: 0392.60039
MathSciNet: MR515810
Digital Object Identifier: 10.1214/aop/1176995145

Subjects:
Primary: 60G20
Secondary: 60K35

Keywords: Gaussian fields , Generalized random fields , renormalization groups , Self-similar

Rights: Copyright © 1979 Institute of Mathematical Statistics

JOURNAL ARTICLE
28 PAGES


SHARE
Vol.7 • No. 1 • February, 1979
Back to Top